Alert archive / Oklahoma / Red Flag Warnings in 2018

Red Flag Warning 8, NWS Norman, OK

March 4, 201834 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Mar 4, 2018, 3:24 PM CST for 34 counties in Oklahoma. It took effect at Mar 5, 2018, 10:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2018, 3:24 PM CST (21:24 UTC)
In effect from
Mar 5, 2018, 10:00 AM CST
Expired
Mar 5, 2018, 7:00 PM CST
In force
9 hr
Issued by
NWS Norman, OK
All 34 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Norman radar (KTLX), 104 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 335 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
335 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

297 
WWUS84 KOUN 042124
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
324 PM CST Sun Mar 4 2018

...Critical Fire Weather Conditions likely in northern and 
western Oklahoma on Monday and across much of northern, central 
and southwestern Oklahoma on Tuesday...

.The combination of very dry air and windy conditions in a deeply
mixed airmass will likely cause critical fire weather conditions
in northwestern Oklahoma late Monday morning through early Monday
evening.

OKZ004-005-009-010-051100-
/O.UPG.KOUN.FW.A.0007.180305T1700Z-180306T0100Z/
/O.NEW.KOUN.FW.W.0008.180305T1700Z-180306T0100Z/
/O.NEW.KOUN.FW.A.0008.180306T1700Z-180307T0100Z/
Harper-Woods-Ellis-Woodward-
324 PM CST Sun Mar 4 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST MONDAY FOR
DRY AND BREEZY CONDITIONS FOR NORTHWEST OKLAHOMA... 

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING FOR NORTHWEST OKLAHOMA...

The National Weather Service in Norman has issued a Red Flag
Warning for dry and breezy conditions, which is in effect from 11
AM to 7 PM CST Monday. A Fire Weather Watch has also been issued
for late Tuesday morning through early Tuesday evening.

* TIMING...11 am to 7 pm Monday and Tuesday.

* WINDS...Northwest 20 to 30 mph with gusts up to 35 mph on Monday
  and 45 mph on Tuesday.

* RELATIVE HUMIDITY...Minimum afternoon humidity between 8 and 15
  percent each day.

* TEMPERATURES...Highs in the upper 50s.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

OKZ006>008-011-012-014>017-021-022-051100-
/O.NEW.KOUN.FW.W.0008.180305T1700Z-180306T0100Z/
/O.NEW.KOUN.FW.A.0008.180306T1700Z-180307T0100Z/
Alfalfa-Grant-Kay-Major-Garfield-Roger Mills-Dewey-Custer-Blaine-
Beckham-Washita-
324 PM CST Sun Mar 4 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST MONDAY FOR
DRY AND BREEZY CONDITIONS FOR NORTHERN AND WESTERN OKLAHOMA...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING FOR NORTHERN AND WESTERN OKLAHOMA...

The National Weather Service in Norman has issued a Red Flag
Warning for dry and breezy conditions, which is in effect from 11
AM to 7 PM CST Monday. A Fire Weather Watch has also been issued
for late Tuesday morning through early Tuesday evening.

* TIMING...11 am to 7 pm Monday and Tuesday.

* WINDS...Northwest 20 to 30 mph with gusts up to 35 mph on Monday
  and 45 mph on Tuesday.

* RELATIVE HUMIDITY...As low as 10 to 15 percent each afternoon.

* TEMPERATURES...Highs in the upper 50s to lower 60s.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

OKZ013-018>020-023>031-034-035-038-051100-
/O.NEW.KOUN.FW.A.0008.180306T1700Z-180307T0100Z/
Noble-Kingfisher-Logan-Payne-Caddo-Canadian-Oklahoma-Lincoln-
Grady-McClain-Cleveland-Pottawatomie-Seminole-Greer-Kiowa-
Comanche-
324 PM CST Sun Mar 4 2018

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR DRY AND BREEZY CONDITIONS FOR MUCH OF CENTRAL
AND SOUTHWESTERN OKLAHOMA...

The National Weather Service in Norman has issued a Fire Weather
Watch for dry and breezy conditions, which is in effect from 
Tuesday morning through Tuesday evening.

* TIMING...11 am to 7 pm.

* WINDS...Northwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* TEMPERATURES...Highs in the lower 60s.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
3 follow-up statements
963 
WWUS84 KOUN 050945
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
345 AM CST Mon Mar 5 2018

...Critical to Extreme Fire Weather Conditions expected across 
much of northern, central, and southwestern Oklahoma Today 
and Tuesday...

.The combination of very dry air and windy conditions in a deeply
mixed airmass will cause critical to extreme fire weather 
conditions across parts of northern, central, and southwestern
Oklahoma today and Tuesday. Winds will be stronger on Tuesday
compared to today in northern Oklahoma.

OKZ013-018>020-023>031-034-035-038-052230-
/O.EXB.KOUN.FW.W.0008.180305T1600Z-180306T0100Z/
/O.CON.KOUN.FW.A.0008.180306T1700Z-180307T0100Z/
Noble-Kingfisher-Logan-Payne-Caddo-Canadian-Oklahoma-Lincoln-
Grady-McClain-Cleveland-Pottawatomie-Seminole-Greer-Kiowa-
Comanche-
345 AM CST Mon Mar 5 2018

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR MUCH
OF NORTHERN, CENTRAL, AND SOUTHWESTERN OKLAHOMA... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING 
THROUGH TUESDAY EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY
FOR MUCH OF NORTHERN, CENTRAL, AND SOUTHWESTERN OKLAHOMA...

The National Weather Service in Norman has issued a Red Flag
Warning for breezy winds and low relative humidity, which is in
effect from 10 AM this morning to 7 PM CST this evening. A Fire 
Weather Watch remains in effect for late Tuesday morning through 
early Tuesday evening.

* TIMING...10 am to 7 pm today. 11 am to 7 pm Tuesday.

* WINDS...Northwest 20 to 35 mph with gusts up to 45 mph today.
  Northwest 20 to 39 mph with gusts up to 57 mph Tuesday.

* RELATIVE HUMIDITY...Minimum 5 to 20 percent today and Tuesday.

* TEMPERATURES...Highs in upper 50s and 60s today and Tuesday.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

OKZ033-036-037-052230-
/O.EXB.KOUN.FW.W.0008.180305T1600Z-180306T0100Z/
Harmon-Jackson-Tillman-
345 AM CST Mon Mar 5 2018

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR PARTS
OF SOUTHWESTERN OKLAHOMA...

The National Weather Service in Norman has issued a Red Flag
Warning for breezy winds and low relative humidity, which is in
effect from 10 AM this morning to 7 PM CST this evening.

* TIMING...10 am to 7 pm today.

* WINDS...North to northwest 15 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...Minimum 5 to 15 percent.

* TEMPERATURES...Highs in the mid 60s.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

OKZ004>012-014>017-021-022-052230-
/O.EXT.KOUN.FW.W.0008.180305T1600Z-180306T0100Z/
/O.CON.KOUN.FW.A.0008.180306T1700Z-180307T0100Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Roger Mills-Dewey-Custer-Blaine-Beckham-Washita-
345 AM CST Mon Mar 5 2018

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR MUCH
OF NORTHERN, CENTRAL, AND WESTERN OKLAHOMA... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING 
THROUGH TUESDAY EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY
FOR MUCH OF NORTHERN, CENTRAL, AND WESTERN OKLAHOMA...

The National Weather Service in Norman has issued a Red Flag
Warning for breezy winds and low relative humidity, which is in
effect from 10 AM this morning to 7 PM CST this evening. A Fire 
Weather Watch remains in effect for late Tuesday morning through 
early Tuesday evening.

* TIMING...10 am to 7 pm today. 11 am to 7 pm Tuesday.

* WINDS...Northwest 20 to 35 mph with gusts up to 45 mph today.
  Northwest 20 to 39 mph with gusts up to 57 mph Tuesday.

* RELATIVE HUMIDITY...Minimum 5 to 20 percent today and Tuesday.

* TEMPERATURES...Highs in upper 50s and 60s today and Tuesday.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

MBS
987 
WWUS84 KOUN 052145
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
345 PM CST Mon Mar 5 2018

...Critical to Extreme Fire Weather Conditions expected across
much of northern, central, and southwestern Oklahoma Today and
again Tuesday...

.The combination of very dry air and windy conditions in a deeply
mixed airmass will cause critical to extreme fire weather
conditions across parts of northern, central, and southwestern
Oklahoma today and Tuesday. Winds will be stronger on Tuesday
compared to Monday in northern Oklahoma.

OKZ004>031-034-035-038-060545-
/O.UPG.KOUN.FW.A.0008.180306T1700Z-180307T0100Z/
/O.NEW.KOUN.FW.W.0009.180306T1700Z-180307T0100Z/
/O.CON.KOUN.FW.W.0008.000000T0000Z-180306T0100Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Greer-Kiowa-Comanche-
345 PM CST Mon Mar 5 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR VERY LOW HUMIDITY AND WINDY CONDITIONS FOR MUCH OF NORTHERN, 
CENTRAL AND SOUTHWESTERN OKLAHOMA... ...RED FLAG WARNING IN EFFECT
FROM 11 AM TO 7 PM CST TUESDAY FOR MUCH OF NORTHERN, CENTRAL AND 
SOUTHWESTERN OKLAHOMA...

The National Weather Service in Norman has issued a Red Flag
Warning for dry and windy conditions, which is in effect from 11 
AM to 7 PM CST Tuesday. The Red Flag Warning for today also
continues through 7 PM.

* TIMING...Through 7 pm today. 11 am to 7 pm Tuesday.

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 7 to 15 percent this afternoon,
  and as low as 10 to 20 percent Tuesday afternoon.

* TEMPERATURES...Highs in the upper 50s to lower 60s.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

OKZ033-036-037-060100-
/O.CON.KOUN.FW.W.0008.000000T0000Z-180306T0100Z/
Harmon-Jackson-Tillman-
345 PM CST Mon Mar 5 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR DRY AND BREEZY CONDITIONS FOR SOUTHWESTERN OKLAHOMA...

* TIMING...Through 7 pm today.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 7 to 12 percent.

* TEMPERATURES...Highs in the mid 60s.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
858 
WWUS84 KOUN 060057
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
657 PM CST Mon Mar 5 2018

...Critical to Extreme Fire Weather Conditions expected across
much of northern, central, and southwestern Oklahoma Tuesday...

.The combination of very dry air and windy conditions in a deeply
mixed airmass will cause critical to extreme fire weather
conditions across parts of northern, central, and southwestern
Oklahoma Tuesday. Winds will be stronger on Tuesday compared to 
Monday in northern Oklahoma.

OKZ004>031-034-035-038-060900-
/O.EXP.KOUN.FW.W.0008.000000T0000Z-180306T0100Z/
/O.CON.KOUN.FW.W.0009.180306T1700Z-180307T0100Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Greer-Kiowa-Comanche-
657 PM CST Mon Mar 5 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST
TUESDAY FOR DRY AND WINDY CONDITIONS FOR MUCH OF CENTRAL AND
NORTHERN OKLAHOMA...

* TIMING...Through 7 pm today. 11 am to 7 pm Tuesday.

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* TEMPERATURES...In the mid 40s.

* IMPACTS...Any fires that develop will spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

OKZ033-036-037-060200-
/O.EXP.KOUN.FW.W.0008.000000T0000Z-180306T0100Z/
Harmon-Jackson-Tillman-
657 PM CST Mon Mar 5 2018

...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR
BREEZY WINDS FOR EXTREME SOUTHWEST OKLAHOMA...

Although very dry conditions will persist through the evening and
into tomorrow, wind speeds have fallen well below 20 mph.
Therefore, the Red Flag Warning will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 4, 3:03 PM CST, 21 minutes earlier.

Area forecast discussion, Mar 4, 3:03 PM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Norman OK
303 PM CST Sun Mar 4 2018

.DISCUSSION...
In the short term, unseasonable surface moisture has spread into
northwest Texas, southwest Oklahoma and the southeastern Texas
panhandle. Dewpoints this afternoon have been at the 99th
percentile for early March at ABI, SPS, CDS, LAW, HBR and CSM.
LAPS and SPC mesoanalysis show 1500-2000 J/kg CAPE and very little
CIN in far southwest Oklahoma and adjacent areas of Texas. But so
far there has been no significant development near the dryline.
With the timing and location of the waves of high based convection
farther east, it looks like the dryline is likely on the wrong
side of a shortwave. The models in general do not develop storms
this afternoon/evening on the dryline, although the GFS was an
exception. Even if storms fire, the window of opportunity is
somewhat limited in both space and time. Most of the precipitation
that we see tonight will be the continuation of the elevated
convection farther east. Precipitation chances will end from west
to east overnight as a cold front moves through.

Attention turns to fire weather concerns for the next couple of
days. Despite the front moving through and cooling temperatures a
little, very dry air will spread into the area tomorrow,
especially in the northwest. In contrast to the unseasonable
dewpoints in our area today, moisture has been very low on the
high plains today. Dewpoints this afternoon have been at or below
the first percentile for early March at CAO, DHT, LHX, as well as
a few other locations. For tomorrow and Tuesday, nudged dewpoints
toward the low end of the model and guidance envelope, closer to
the ECMWF that seems to do better in these early season
situations. With that, RHs will fall to below 10 percent in
northwest Oklahoma. Despite high temperatures expected to be below
65 degrees, will upgrade to a Red Flag Warning for northern and
western Oklahoma due to the very low RH, breezy conditions, and
dry fuels. Even windier conditions are expected on Tuesday
across northern and central Oklahoma, and RFTI grids show
critical fire weather conditions across a broader area, so have
added a Fire Weather Watch for Tuesday afternoon as well.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  50  62  33  61 /  20   0   0   0
Hobart OK         45  63  30  63 /  10   0   0   0
Wichita Falls TX  50  64  35  64 /  10   0   0   0
Gage OK           40  58  29  58 /   0   0   0   0
Ponca City OK     49  60  30  58 /  30   0   0   0
Durant OK         57  67  38  64 /  30  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Tuesday morning through Tuesday evening
     for OKZ004>031-034-035-038.

     Red Flag Warning from 11 AM to 7 PM CST Monday for OKZ004>012-
     014>017-021-022.

TX...None.
&&

.26.
Hazardous weather outlook, Mar 4, 11:29 AM CST, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1129 AM CST Sun Mar 4 2018

OKZ004>048-050>052-TXZ083>090-051730-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1129 AM CST Sun Mar 4 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Scattered thunderstorms are possible today and tonight. A few of
the storms could be strong to marginally severe. The most likely
area for strong storms will be across southeast Oklahoma with hail
up to the size of quarters and heavy rainfall being the main
hazards.

A dryline will set up near the border of the Oklahoma and Texas
panhandles this afternoon. At this time, it appears that the
potential for thunderstorm development is low along and near the
dryline. However, if skies clear allowing warmer temperatures to
develop and instability to increase, isolated strong to severe
storms will be possible across western Oklahoma as well.

.Fog...
Areas of fog will reduce visibilities to less than 1 mile in
parts of Oklahoma and north Texas through tonight.

.Fire Weather...
Elevated fire weather conditions may occur this afternoon and
evening in northwestern Oklahoma due to warm and breezy to
windy conditions.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Fire Weather...
Elevated to critical fire weather conditions are expected most
afternoons across parts of Oklahoma and western north Texas due
to drought conditions, dry weather, and strong winds.
Monday and Tuesday afternoon appear to have the highest
potential for critical fire weather conditions across western
and northern Oklahoma.

.Strong Winds...
Wind gusts of 40 to 45 mph may occur mainly across the
northwestern half of Oklahoma on Monday and Tuesday, which may
require the issuance of Wind Advisories.

.Thunderstorms...
Thunderstorm chances may return to parts of Oklahoma and north
Texas Friday night and Saturday. Severe potential appears to be
low next weekend.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:51 AM CSTFire Weather WatchOUNEllis, Harper, Woods, Woodward12 hr
Mar 4, 3:24 PM CSTFire Weather WatchOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 25 more24 hr

Nearby

Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.